MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL HELICAL 6MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036116200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the case of a carotid blowout from prior radiation of a neck tumor, the carotid was successfully shutdown with a two catheter technique using the microcatheters and coils, and the subject coil detached prematurely from the middle section inside the patient¿s anatomy during procedure.The coil pusher and a portion of the coil were successfully retracted by the physician.A portion of the detached coil stayed inside the patient¿s anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
It was reported that during the case of a carotid blowout from prior radiation of a neck tumor, the carotid was successfully shutdown with a two catheter technique using the microcatheters and coils, and the subject coil detached prematurely from the middle section inside the patient¿s anatomy during procedure.The coil pusher and a portion of the coil were successfully retracted by the physician.A portion of the detached coil stayed inside the patient¿s anatomy.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.Analysis of the device revealed that the subject coil was/was not fractured/broken during use; therefore, based on this information the event is deemed non-reportable and emdr redaction will be filed with an aware date of 08-may-2020.The event will be re-assessed to reflect the decision change and emdr will be filed accordingly.
 
Additional Manufacturer Narrative
B5 executive summary- not applicable.D4 expiration date - added.D10 product available to stryker ¿ updated.D10 returned to manufacturer on ¿updated.H1 type of reportable event - not applicable.H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached ¿ updated.H6 patient code grid - updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.On visual inspection, the proximal contact wire was intact.The coil delivery wire was kinked/bent.The distal tip was found to be intact.The main coil was severely stretched.The entire main coil was returned.On functional testing, the reported defect main coil broken/fractured inside patient was not confirmed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported main coil broken/fractured during use was not confirmed during analysis.Therefore, an assignable cause of ¿not confirmed¿ was assigned to the reported ¿main coil broken/fractured during use¿, as the main coil was not broken or fractured.It is probable that the physician perceived the main coil stretching to be main coil broken/fractured.The analyzed ¿main coil stretched¿ was assigned ¿procedural factors¿ as this defect appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The analyzed ¿coil delivery wire kinked/bent¿ was assigned ¿handling damage¿ as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.

Brand Name
TARGET XL HELICAL 6MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9803277
Report Number3008881809-2020-00059
Device Sequence Number642978
Product Code HCG
UDI-Device Identifier07613327004588
UDI-Public07613327004588
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberM0036116200
Device Catalogue NumberM0036116200
Device Lot Number20253770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2020
Initial Date Received by Manufacturer 02/19/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
P400 COILS (UNKNOWN MANUFACTURER); PX SLIM CATHETER (UNKNOWN MANUFACTURER)